Alert archive / Arizona / Flash Flood Warnings in 2023
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2023, 1:26 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2023, 1:26 PM MST (20:26 UTC)
- Expired
- Aug 12, 2023, 4:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 132 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629
WGUS55 KVEF 122026
FFWVEF
AZC015-122330-
/O.NEW.KVEF.FF.W.0047.230812T2026Z-230812T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
126 PM PDT Sat Aug 12 2023
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
North Central Mohave County in northwestern Arizona...
* Until 430 PM MST.
* At 126 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Mohave County
This includes the following roads...
Mount Trumbull Loop Road between mile markers 31 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3636 11362 3646 11355 3664 11344 3678 11331
3666 11308 3640 11320 3622 11338
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz3 follow-up statements
223
WGUS75 KVEF 122123
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
223 PM PDT Sat Aug 12 2023
AZC015-122330-
/O.CON.KVEF.FF.W.0047.000000T0000Z-230812T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
223 PM MST Sat Aug 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST THIS
AFTERNOON FOR NORTH CENTRAL MOHAVE COUNTY...
At 223 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of North Central Mohave County, including the
Bar Ten Ranch.
This includes the following roads...
Mount Trumbull Loop Road between mile markers 31 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3636 11362 3646 11355 3664 11344 3678 11331
3666 11308 3640 11320 3622 11338
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz041
WGUS75 KVEF 122230
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
330 PM PDT Sat Aug 12 2023
AZC015-122330-
/O.CON.KVEF.FF.W.0047.000000T0000Z-230812T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
330 PM MST Sat Aug 12 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST THIS
AFTERNOON FOR NORTH CENTRAL MOHAVE COUNTY...
At 330 PM MST, Doppler radar indicated that thunderstorms producing
heavy rain across the warned area have diminished. Between 1 and 1.5
inches of rain has fallen and runoff continues. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of North Central Mohave County
This includes the following roads...
Mount Trumbull Loop Road between mile markers 31 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3636 11362 3646 11355 3664 11344 3678 11331
3666 11308 3640 11320 3622 11338
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz691
WGUS75 KVEF 122327
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
427 PM PDT Sat Aug 12 2023
AZC015-122337-
/O.EXP.KVEF.FF.W.0047.000000T0000Z-230812T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
427 PM MST Sat Aug 12 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 430 PM MST THIS AFTERNOON FOR
NORTH CENTRAL MOHAVE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3636 11362 3646 11355 3664 11344 3678 11331
3666 11308 3640 11320 3622 11338
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:40 AM MST, 8 hours 46 minutes earlier.
Area forecast discussion, Aug 12, 4:40 AM MST, 8 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 440 AM PDT Sat Aug 12 2023 UPDATED AVIATION SECTION .SYNOPSIS...Monsoonal moisture will persist across the region this weekend and through much of next week leading to chances for thunderstorms to develop each day...especially over the mountains. && .SHORT TERM...Today through Sunday. South-southeast 700-500 mb flow will be in place across our region today while a moderately moist and unstable air mass remains in place. This is due to a closed upper low along the California Coast currently near Point Conception which is forecast to slowly work its way toward Los Angeles by this afternoon and park through Sunday. This will result in a more southeast-east flow aloft across our region Sunday. A recent mesoanalysis indicated precipitable water values have decreased slightly with values generally between 0.75- 1.00" across most of our forecast area and surface dewpoints have also dropped from 24 hours ago with readings in the upper 40s to lower 50s. The air mass will be sufficiently moist and unstable today (mean CAPE values 500-700 J/kg) to support another round of scattered afternoon thunderstorms primarily initiating over the higher mountains of our region then moving slowly toward the north- northwest with the potential for training cells leading to isolated heavy rainfall. Similar conditions will exist Sunday though storm movement will be more toward the west-northwest. Some dynamic support will be provided by the SoCal low, but surface heating will be the main driver of convection. High temperatures will remain slightly below normal and only vary a degree or two for most sites each day, but any rain showers could locally limit temps from reaching their full potential. .LONG TERM...Monday through next Saturday. There continues to be agreement that the Pacific low keeping us active over the weekend will shift westward with heights building from the east. With the ridge setting up firmly over NM/WTX area by mid week next week, temperatures are expected to rise several degrees by Thursday and Friday. That will be enough to move our region from a mostly minor heat risk regime to more widespread moderate with some areas like KIFP and KHII reaching major levels. Usually when temperatures rise with a building ridge in this manner, moisture decreases. According to the GEFS/GEM/EC members, they all to some degree lower PWAT values early next week as this low moves off, but the approaching ridge will bring with it some trapped moisture as well. So while PWAT anomalies fall to below average for Monday and Tuesday, they recover heading into the mid and late weeks. As a result, the NBM has continues to maintain 20-40% PoPs across the eastern half of the CWA, all the way into next weekend. This agrees well with the latest CPC 6-10 precip outlook. && .AVIATION...For Harry Reid...Winds start off out of the southeast this morning with speeds of 10 knots or less. In the afternoon, winds maintain similar speeds but shift to the southwest. Thunderstorm development is possible in the late afternoon and evening along higher terrain around The Valley. Cloud bases will be around 10kft. Some storms may produce strong outflows, leading to gusty and erratic winds to the terminal. Outside of storms, southwesterly winds remain overnight, becoming variable in the early morning hours. For the rest of southern Nevada, northwest Arizona and southeast California...The primary weather challenge is thunderstorm development this afternoon and evening on high terrain in southern Nevada, northwest Arizona, and the Sierra. Outflow from this thunderstorm activity might reach KBIH, KDAG, and the Las Vegas Valley sites, bringing bursts of gusty and erratic winds. Sudden downpours are also possible with these storms. Outside of storms, general diurnal winds are forecast for all terminals. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Boucher AVIATION...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:54 PM MST | Areal Flood Advisory | VEF | Mohave | 111 min |
Nearby
Flash Flood Warnings in Arizona, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.